Bluelight

Thread: swelling vein after injecting heroin

Results 1 to 5 of 5
  1. Collapse Details
    swelling vein after injecting heroin 
    #1
    Needle
    After injecting heroin into a vein on my hand it immediately starts to swell. It does not happen every time, but the times it does it is very painful. Why does this happen? Please help!!
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Bluelighter thesameoldfears's Avatar
    Join Date
    Feb 2013
    Location
    Virginia
    Posts
    460
    You could have missed the shot, or slipped out during injection, or blown out the vein. The veins in your hands are very small, delicate, and often roll. Depending on what you're injecting, it could be a histamine reaction as well. Try to find a better spot to IV, and make sure to use all the standard good injection practices.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter Swimmingdancer's Avatar
    Join Date
    Jan 2012
    Location
    The Republic of Bluelight
    Posts
    5,378
    What do you mean by swelling exactly? When the skin get just very lightly swollen, a bit red and kind of bumpy, and perhaps itchy, but not really painful, that's normally a histamine reaction which is very common with opioids. If it is very painful though, that sounds like a missed injection, blown vein, or hitting a nerve or artery. Don't inject into your hands, the veins there are very delicate and easily damaged, and there are also a lot of nerves etc close to them. Would you like some injection tips?
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Sometimes you can see just the vein itself begin to swell while injecting. then right after, the top of the hand starts to lightly swell. Its more of a discomfort than painful feeling. The times i have missed the vein i can tell thats what happened as the skin turns red and kinda bubbles up. I have to go in my hands sometimes because it is the only place i can get a good vein as the veins on my body are very deep. Ive had alot of practice and do it as safely as i can for what im doing. i have also hit nerves before and this swelling pain is nothing like when i hit a nerve. Yes any other tips you can offer would be greatly appreciated. Thank you all for your help.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Bluelighter Swimmingdancer's Avatar
    Join Date
    Jan 2012
    Location
    The Republic of Bluelight
    Posts
    5,378
    Hmm, not too sure what's going on with your veins, could be you are pushing the plunger down too fast, could be irritation...

    A vein doesn't have to be clearly visible on the surface in order to hit it. There should be some good veins on your arms or legs, hands/wrists should generally be avoided, especially if your veins on your hands aren't very big or you're getting swelling or pain when you inject there. You can learn to feel for veins that you can't see and approximate where they are under the skin. I'd check out a vein map. Also I hope you never ever reuse your needles, that makes it way harder to hit and is way more damaging to veins.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •